MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that they had a 5fr radial sheath, come apart upon removal at the end of the case.The patient was in stable condition.The procedure outcome was successful.The estimated blood loss was less than 250cc's.There were no other devices or equipment used with the reported product.There was no patient injury, medical/surgical intervention required.Additional information was received on 17september2020: balloon angioplasty with charger balloons- arch in the first patient, so the sheath was in the femoral artery.No further intervention was required.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One 5fr glidesheath slender was received for product evaluation.No other components were received for product evaluation.The sheath was decontaminated per terumo medical corporation's policies and procedures.After decontamination, the sheath was subjected to visual analysis.The sheath was folded in reverse and exited through the valve in the opposite direction.The inner diameter of the sheath was measured to be 1.80 mm which is within specifications.Based on the returned device, the complaint can be confirmed for the sheath/catheter component inversion.It is likely that the damage to the sheath is related to the placement location (femoral artery).Being a thin walled sheath, the glidesheath slender is indicated for use in the radial artery which is a relatively flat and controllable access area.The ifu is indicated for radial access and states.The glidesheath slender is indicated to facilitate placing a catheter through the skin into the radial artery.The angle of entry and the inability to maintain a stable, immovable sheath position may have led to the sheath inverting itself through the valve.Furthermore, if the charger balloon used during the procedure was not fully deflated, this would have made it difficult to pull the equipment back which eventually caused the sheath to invert through the valve when withdrawn.The constriction may have caused negative pressure around the inner lumen which led to the inability of the balloon surface to slide freely without the sheath.Strong withdrawal forces could have led to complete reversal and folding of the sheath through the valve as it followed the withdrawal trajectory of its mated device.Another possibility is that the wings of the balloon may have stuck to the inner lumen of the sheath and dragged it in the reverse direction during withdrawal.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key10657105
Report Number1118880-2020-00246
Device Sequence Number16842302
Product Code DYB
UDI-Device Identifier00389701012049
UDI-Public00389701012049
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberN/A
Device Catalogue Number80-1050
Device Lot NumberYA22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2020
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age11 MO